zbMATH — the first resource for mathematics

New differentially 4-uniform permutations by modifying the inverse function on subfields. (English) Zbl 1366.94526
Summary: Permutations over \(\mathbb {F}_{2^{2k}}\) with low differential uniformity, high algebraic degree and high nonlinearity are of great cryptographic importance since they can be chosen as the substitution boxes (S-boxes) for many block ciphers with SPN (Substitution Permutation Network) structure. A well known example is that the S-box of the famous Advanced Encryption Standard (AES) is derived from the inverse function on \(\mathbb {F}_{2^{8}}\), which has been proved to be a differentially 4-uniform permutation with the optimal algebraic degree and known best nonlinearity. Recently, Z. Zha et al. [Finite Fields Appl. 25, 64–78 (2014; Zbl 1305.94084)] proposed two constructions of differentially 4-uniform permutations over \(\mathbb {F}_{2^{2k}}\), say \(G_t\) and \(G_{s, t}\) with \(\text{Tr}(s^{-1}) = 1\), by applying affine transformations to the inverse function on some subfields of \(\mathbb {F}_{2^{2k}}\) [Zha et al. (loc. cit)]. In this paper, we generalize their method by applying other types of EA (extended affine) equivalent transformations to the inverse function on some subfields of \(\mathbb {F}_{2^{2k}}\) and present two new constructions of differentially 4-uniform permutations, say \(F_{\alpha}\) and \(F_\beta\), \(\alpha\) with \(\text{Tr}(\beta^{-1}) = 1\). Furthermore, we prove that all the functions \(G_t\) with different \(t\) are CCZ (Carlet-Charpin-Zinoviev) equivalent to our subclass \(F_{0}\), while all the functions \(G_{s, t}\) with different \(t\) are CCZ-equivalent to our subclass \(F_{s,0}\). In addition, both our two constructions give many new CCZ-inequivalent classes of such functions, as checked by computer in small numbers of variables. Moreover, all these newly constructed permutations are proved to have the optimal algebraic degree and high nonlinearity.

94A60 Cryptography
11T71 Algebraic coding theory; cryptography (number-theoretic aspects)
Full Text: DOI
[1] Biham, E; Shamir, A, Differential cryptanalysis of DES-like cryptosystems, J. Cryptol., 4, 3-72, (1991) · Zbl 0729.68017
[2] Bracken, C; Byrne, E; Markin, N; McGuire, G, New families of quadratic almost perfect nonlinear trinomials and multinomials, Finite Fields Appl., 14, 703-714, (2008) · Zbl 1153.11058
[3] Bracken, C; Byrne, E; Markin, N; McGuire, G, A few more quadratic APN functions, Cryptogr. Commun., 3, 43-53, (2011) · Zbl 1282.11162
[4] Bracken, C; Leander, G, A highly nonlinearity differentially 4-uniform power mapping that permutes fields of even degree, Finite Fields Appl., 16, 231-242, (2010) · Zbl 1194.94182
[5] Bracken, C; Tan, CH; Tan, Y, Binomial differentially 4-uniform permutations with high nonlinearity, Finite Fields Appl., 18, 537-546, (2012) · Zbl 1267.94043
[6] Browning, K.A., Dillon, J.F., McQuistan, M.T.: An APN permutation in dimension six. In: Contemporary Mathematics, Vol. 518 (Post Proceedings of the Ninth International Conference on Finite Fields and Their Applications-Fq’9), J Am Math Soc, pp. 33-42 (2010) · Zbl 1206.94026
[7] Budaghyan, L; Carlet, C, Classes of quadratic APN trinomials and hexanomials and related structures, IEEE Trans. Inf. Theory, 54, 2354-2357, (2008) · Zbl 1177.94134
[8] Budaghyan, L; Carlet, C, Constructing new APN functions from known ones, Finite Fields Appl., 15, 150-159, (2009) · Zbl 1184.94228
[9] Budaghyan, L; Carlet, C; Pott, A, New class of almost bent and almost perfect nonlinear polynomials, IEEE Trans. Inf. Theory, 52, 1141-1152, (2006) · Zbl 1177.94136
[10] Budaghyan, L; Carlet, C; Leander, G, Two classes of quadratic APN binomials inequivalent to power functions, IEEE Trans. Inf. Theory, 54, 4218-4229, (2008) · Zbl 1177.94135
[11] Carlet, C: On known and new differentially uniform functions ACISP, pp. 1-15 (2011) · Zbl 1279.94060
[12] Carlet, C; Charpin, P; Zinoviev, V, Codes, bent functions and permutations suitable for DES-like cryptsystems, Des. Codes Crypt., 15, 125-156, (1998) · Zbl 0938.94011
[13] Carlet, C., Tang, D., Tang, X.H., Liao, Q.Y.: New construction of differentially 4-uniform bijections. In: Proceedings of INSCRYPT 2013, 9th International Conference, Guangzhou, China, November 27-30, 2013, LNCS, 8567, pp. 22-38 (2014) · Zbl 1347.94024
[14] Dillon, J.F.: APN polynomials and related codes. Slides in Banhff Conference (2006) · Zbl 1269.94035
[15] Edel, Y; Pott, A, A new almost perfect nonlinear function which is not quadratic, Advances in Mathematical Communications, 3, 59-81, (2009) · Zbl 1231.11140
[16] Gold, R, Maximal recursive sequences with 3-valued recursive cross-correlation functions (corresp.), IEEE Trans. Inf. Theory, 14, 154-156, (1968) · Zbl 0228.62040
[17] Kasami, T, The weight enumerators for several classes of subcodes of the 2nd order binary Reed-muller codes, Inf. Control., 18, 369-394, (1971) · Zbl 0217.58802
[18] Knudsen, L.: Truncated and higher order differentials Lecture Notes in Computer Sciences, volume 1008, FSE 1994, pp. 196-211 (1995) · Zbl 1319.94077
[19] Lachaud, G; Wolfmann, J, The weights of the orthogonals of the extended quadratic binary Goppa codes, IEEE Trans. Inf. Theory, 36, 686-692, (1990) · Zbl 0703.94011
[20] Li, YQ; Wang, MS, Constructing differentially 4-uniform permutations over \(F_{{2}^{2m}}\)F22m from quadratic APN permutations over \(F_{{2}^{2m+1}}\)F22m+1, Des. Codes. Cryptogr., 72, 249-264, (2014) · Zbl 1319.94077
[21] Li, Y.Q., Wang, M.S., Yu, Y.Y.: Constructing differentially 4-uniform permutations over \(F_{{2}^{2k}}\) from the inverse function revisted. eprint.iacr/2013/731 (2013) · Zbl 1177.94134
[22] MacWilliams, F.J., Sloane, N.J.: The theory of error-correocting codes. North Holland, Amsterdam (1977) · Zbl 0369.94008
[23] Matsui, L, Linear cryptanalysis method for DES cipher, 386-397, (1994), Berlin Heidelberg · Zbl 0951.94519
[24] Nyberg, K.: Differentially uniform mappings for cryptography. In: Adances in Cryptography, EUROCRYPT 93 (Lofthus, 1993), LNCS, vol. 765, pp. 55-64 (1994) · Zbl 0951.94510
[25] Qu, LJ; Tan, Y; Tan, CH; Li, C, Constructing differentially 4-uniform permutations over \(F_{{2}^{2k}}\)F22k via the switching method, IEEE Trans. Inf. Theory, 59, 4675-4686, (2013) · Zbl 1364.94565
[26] Qu, LJ; Tan, Y; Li, C; Gong, G, More constructions of differentially 4-uniform permutations on \(F_{{2}^{2k}}\)F22k, Des. Codes. Cryptogr., (2014) · Zbl 1401.94239
[27] Tan, Y., Qu, L.J., Tan, C.H., Li, C.: New families of differentially 4-uniform permutations over \(F_{{2}^{2k}}\). Sequences and Their Applications-SETA 2012, LNCS 7338: pp. 13-28 (2012) · Zbl 1194.94182
[28] Tang, D; Carlet, C; Tang, X, Differentially 4-uniform bijections by permuting the inverse function, Des. Codes. Cryptogr., (2014) · Zbl 1329.94079
[29] Zha, ZB; Hu, L; Sun, SW, Constructing new differentially 4-uniform permutations from the inverse function, Finite Fields Appl., 25, 64-78, (2014) · Zbl 1305.94084
[30] Zha, Z.B., Hu, L., Sun, S.W., et al.: Further results on differentially 4-uniform permutations over \(F_{{2}^{2m}}\). Sci. China Math 58 (2015). doi:10.1007/s11425-015-4996-2 · Zbl 1380.94134
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.